Alert archive / Colorado / Wind Advisories in 2012
Wind Advisory 17, NWS Grand Junction, CO
NWS Grand Junction, CO issued this wind advisory at Jun 5, 2012, 4:17 AM MDT for 4 counties in Utah; 8 counties in Colorado. It took effect at Jun 5, 2012, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2012, 4:17 AM MDT (10:17 UTC)
- In effect from
- Jun 5, 2012, 12:00 PM MDT
- Expired
- Jun 5, 2012, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Grand Junction, CO
Counties Dolores County, CO, Garfield County, CO, Mesa County, CO, Moffat County, CO, Montrose County, CO, Rio Blanco County, CO, Routt County, CO, San Miguel County, CO, Daggett County, UT, Grand County, UT, San Juan County, UT, Uintah County, UT
The radar
The Grand Junction radar (KGJX), 43 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 10.3 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4291 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
436 WWUS75 KGJT 051017 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 417 AM MDT TUE JUN 5 2012 ...STRONG WINDS EXPECTED ACROSS MUCH OF EASTERN UTAH AND EXTREME NORTHWEST COLORADO THIS AFTERNOON AND EVENING... .A STRONG LATE SPRING STORM WILL SWEEP THROUGH NORTHEASTERN UTAH AND INTO WESTERN COLORADO LATE THIS AFTERNOON AND EARLY THIS EVENING. STRONG SOUTHWEST WINDS WILL DEVELOP AHEAD OF A COLD FRONT ASSOCIATED WITH THIS STORM IMPACTING MUCH OF EASTERN UTAH AND EXTREME NORTHWEST COLORADO. WIND GUSTS AT LOWER ELEVATIONS ARE EXPECTED TO REACH 50 MPH WITH OCCASIONAL GUSTS IN THE 60S ACROSS THE EASTERN UINTA MOUNTAINS AND THE TAVAPUTS PLATEAU. THE PERIOD OF STRONGEST WINDS WILL BE FROM MID AFTERNOON INTO THE EARLY EVENING. COZ001-UTZ024-027-029-051830- /O.NEW.KGJT.WI.Y.0017.120605T1800Z-120606T0300Z/ LOWER YAMPA RIVER BASIN-EASTERN UINTA BASIN-ARCHES/GRAND FLAT- CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...VERNAL...JENSEN... BALLARD...FORT DUCHESNE...RANDLETT...MOAB...CASTLE VALLEY... THOMPSON SPRINGS 417 AM MDT TUE JUN 5 2012 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * TIMING...NOON TO 9 PM THIS EVENING. THE STRONGEST WINDS ARE EXPECTED DURING THE LATTER PART OF THE AFTERNOON INTO THE EARLY EVENING. * WINDS...SOUTHWEST 20 TO 35 MPH WITH OCCASIONAL GUSTS TO 50 MPH. * VISIBILITY...VISIBILITY MAY BE REDUCED TO A FEW MILES BY DUST. * IMPACTS...DRIVERS OF HIGH-PROFILE VEHICLES AND MOTORCYCLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG NORTH TO SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ UTZ023-025-051830- /O.NEW.KGJT.WI.Y.0017.120605T1800Z-120606T0300Z/ EASTERN UINTA MOUNTAINS-TAVAPUTS PLATEAU- INCLUDING THE CITIES OF...MANILA...DUTCH JOHN 417 AM MDT TUE JUN 5 2012 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * TIMING...NOON TO 9 PM THIS EVENING. THE STRONGEST WINDS ARE EXPECTED DURING THE LATTER PART OF THE AFTERNOON INTO THE EARLY EVENING. * WINDS...SOUTHWEST 25 TO 40 MPH WITH OCCASIONAL GUSTS IN THE 60S. * VISIBILITY...VISIBILITY MAY BE REDUCED TO A FEW MILES BY DUST. * IMPACTS...DRIVERS OF HIGH-PROFILE VEHICLES AND MOTORCYCLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG NORTH TO SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
3 follow-up statements
969 WWUS75 KGJT 051611 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1011 AM MDT TUE JUN 5 2012 ...STRONG WINDS EXPECTED ACROSS MUCH OF EASTERN UTAH AND EXTREME NORTHWEST COLORADO THIS AFTERNOON AND EVENING... .A STRONG LATE SPRING STORM WILL SWEEP THROUGH NORTHEASTERN UTAH AND INTO WESTERN COLORADO LATE THIS AFTERNOON AND EARLY THIS EVENING. STRONG SOUTHWEST WINDS WILL DEVELOP AHEAD OF A COLD FRONT ASSOCIATED WITH THIS STORM IMPACTING MUCH OF EASTERN UTAH AND EXTREME NORTHWEST COLORADO. WIND GUSTS AT LOWER ELEVATIONS ARE EXPECTED TO REACH 50 MPH WITH OCCASIONAL GUSTS IN THE 60S ACROSS THE EASTERN UINTA MOUNTAINS AND THE TAVAPUTS PLATEAU. THE PERIOD OF STRONGEST WINDS WILL BE FROM MID AFTERNOON INTO THE EARLY EVENING. THE HIGHEST WIND GUSTS WILL OCCUR ACROSS NORTHEAST UTAH AND EXTREME NORTHWEST COLORADO WHERE GUSTS OF 55 MPH WILL BE COMMON LATE THIS AFTERNOON. THIS INCLUDES THE TOWNS OF VERNAL...JENSEN...DINOSAUR AND RANGELY. COZ002-006-020-060000- /O.EXA.KGJT.WI.Y.0017.120605T1800Z-120606T0300Z/ CENTRAL YAMPA RIVER BASIN-GRAND VALLEY- PARADOX VALLEY/LOWER DOLORES RIVER- INCLUDING THE CITIES OF...CRAIG...HAYDEN...MEEKER... GRAND JUNCTION...FRUITA...PALISADE...GATEWAY...NUCLA 1011 AM MDT TUE JUN 5 2012 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING...NOON TO 9 PM THIS EVENING. THE STRONGEST WINDS ARE EXPECTED DURING THE LATTER PART OF THE AFTERNOON INTO THE EARLY EVENING. * WINDS...SOUTHWEST 20 TO 35 MPH WITH OCCASIONAL GUSTS OF 45 TO 50 MPH. * VISIBILITY...VISIBILITY MAY BE REDUCED TO A FEW MILES BY DUST. * IMPACTS...DRIVERS OF HIGH-PROFILE VEHICLES AND MOTORCYCLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG NORTH TO SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ003-060000- /O.EXA.KGJT.WI.Y.0017.120605T1800Z-120606T0300Z/ ROAN AND TAVAPUTS PLATEAUS- INCLUDING THE CITY OF...RIO BLANCO 1011 AM MDT TUE JUN 5 2012 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING...NOON TO 9 PM THIS EVENING. THE STRONGEST WINDS ARE EXPECTED DURING THE LATTER PART OF THE AFTERNOON INTO THE EARLY EVENING. * WINDS...SOUTHWEST 20 TO 40 MPH WITH OCCASIONAL GUSTS TO 60 MPH. * VISIBILITY...VISIBILITY MAY BE REDUCED TO A FEW MILES BY DUST. * IMPACTS...DRIVERS OF HIGH-PROFILE VEHICLES AND MOTORCYCLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG NORTH TO SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ001-UTZ024-027-029-060000- /O.CON.KGJT.WI.Y.0017.120605T1800Z-120606T0300Z/ LOWER YAMPA RIVER BASIN-EASTERN UINTA BASIN-ARCHES/GRAND FLAT- CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...VERNAL...JENSEN... BALLARD...FORT DUCHESNE...RANDLETT...MOAB...CASTLE VALLEY... THOMPSON SPRINGS 1011 AM MDT TUE JUN 5 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * TIMING...NOON TO 9 PM THIS EVENING. THE STRONGEST WINDS ARE EXPECTED DURING THE LATTER PART OF THE AFTERNOON INTO THE EARLY EVENING. * WINDS...SOUTHWEST 20 TO 35 MPH WITH OCCASIONAL GUSTS TO OF 50 TO 55 MPH. * VISIBILITY...VISIBILITY MAY BE REDUCED TO A FEW MILES BY DUST. * IMPACTS...DRIVERS OF HIGH-PROFILE VEHICLES AND MOTORCYCLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG NORTH TO SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ UTZ023-025-060000- /O.CON.KGJT.WI.Y.0017.120605T1800Z-120606T0300Z/ EASTERN UINTA MOUNTAINS-TAVAPUTS PLATEAU- INCLUDING THE CITIES OF...MANILA...DUTCH JOHN 1011 AM MDT TUE JUN 5 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * TIMING...NOON TO 9 PM THIS EVENING. THE STRONGEST WINDS ARE EXPECTED DURING THE LATTER PART OF THE AFTERNOON INTO THE EARLY EVENING. * WINDS...SOUTHWEST 25 TO 40 MPH WITH OCCASIONAL GUSTS IN THE 60 TO 65 MPH RANGE. * VISIBILITY...VISIBILITY MAY BE REDUCED TO A FEW MILES BY DUST. * IMPACTS...DRIVERS OF HIGH-PROFILE VEHICLES AND MOTORCYCLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG NORTH TO SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
638 WWUS75 KGJT 052351 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 551 PM MDT TUE JUN 5 2012 ...STRONG WINDS WILL CONTINUE ACROSS MUCH OF EASTERN UTAH AND EXTREME NORTHWEST COLORADO THROUGH EARLY EVENING... .A STRONG LATE SPRING STORM SWEEPING THROUGH NORTHEAST UTAH WILL MOVE INTO NORTHWEST COLORADO EARLY THIS EVENING. STRONG SOUTHWEST WINDS AHEAD OF A COLD FRONT WILL BLOW AT 20 TO 35 MPH WITH GUSTS AT LOWER ELEVATIONS TO 50 MPH...AND OCCASIONAL GUSTS IN THE 60S ACROSS THE EASTERN UINTA MOUNTAINS AND THE TAVAPUTS PLATEAU. COZ001-002-006-020-UTZ024-027-029-060300- /O.CON.KGJT.WI.Y.0017.000000T0000Z-120606T0300Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY- PARADOX VALLEY/LOWER DOLORES RIVER-EASTERN UINTA BASIN- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...GRAND JUNCTION...FRUITA...PALISADE...GATEWAY...NUCLA... VERNAL...JENSEN...BALLARD...FORT DUCHESNE...RANDLETT...MOAB... CASTLE VALLEY...THOMPSON SPRINGS 551 PM MDT TUE JUN 5 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * TIMING...THE STRONGEST WINDS ARE EXPECTED DURING THE EARLY EVENING. * WINDS...SOUTHWEST 20 TO 35 MPH WITH OCCASIONAL GUSTS TO OF 50 TO 55 MPH. * VISIBILITY...VISIBILITY MAY BE REDUCED TO A FEW MILES BY BLOWING DUST. * IMPACTS...DRIVERS OF HIGH-PROFILE VEHICLES AND MOTORCYCLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG NORTH TO SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ003-UTZ023-025-060300- /O.CON.KGJT.WI.Y.0017.000000T0000Z-120606T0300Z/ ROAN AND TAVAPUTS PLATEAUS-EASTERN UINTA MOUNTAINS- TAVAPUTS PLATEAU- INCLUDING THE CITIES OF...RIO BLANCO...MANILA...DUTCH JOHN 551 PM MDT TUE JUN 5 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * TIMING...THE STRONGEST WINDS ARE EXPECTED DURING THE EARLY EVENING. * WINDS...SOUTHWEST 25 TO 40 MPH WITH OCCASIONAL GUSTS IN THE 60 TO 65 MPH RANGE. * VISIBILITY...VISIBILITY MAY BE REDUCED TO A FEW MILES BY DUST. * IMPACTS...DRIVERS OF HIGH-PROFILE VEHICLES AND MOTORCYCLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG NORTH TO SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ CUOCO
321 WWUS75 KGJT 060254 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 854 PM MDT TUE JUN 5 2012 COZ001-002-006-020-UTZ024-027-029-060400- /O.EXP.KGJT.WI.Y.0017.000000T0000Z-120606T0300Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY- PARADOX VALLEY/LOWER DOLORES RIVER-EASTERN UINTA BASIN- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...GRAND JUNCTION...FRUITA...PALISADE...GATEWAY...NUCLA... VERNAL...JENSEN...BALLARD...FORT DUCHESNE...RANDLETT...MOAB... CASTLE VALLEY...THOMPSON SPRINGS 854 PM MDT TUE JUN 5 2012 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... WITH SUNSET...SURFACE WINDS HAVE DECREASED BELOW ADVISORY CRITERIA SO THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 PM MDT. $$ COZ003-UTZ023-025-060400- /O.EXP.KGJT.WI.Y.0017.000000T0000Z-120606T0300Z/ ROAN AND TAVAPUTS PLATEAUS-EASTERN UINTA MOUNTAINS- TAVAPUTS PLATEAU- INCLUDING THE CITIES OF...RIO BLANCO...MANILA...DUTCH JOHN 854 PM MDT TUE JUN 5 2012 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... WITH SUNSET...SURFACE WINDS HAVE DECREASED BELOW ADVISORY CRITERIA SO THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 PM MDT. $$ CUOCO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Jun 5, 3:53 AM MDT, 24 minutes earlier.
Area forecast discussion, Jun 5, 3:53 AM MDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
353 AM MDT TUE JUN 5 2012
.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 353 AM MDT TUE JUN 5 2012
TODAY: EXPECTING WINDY AND DRY CONDITIONS ACROSS THE REGION AS A
STRONG...NEGATIVELY TILTED TROUGH SWEEPS NORTHEASTWARD ACROSS THE
GREAT BASIN DURING THE DAY. THE GRADIENT AHEAD OF THE FRONT
ASSOCIATED WITH THE TROUGH WILL TIGHTEN SIGNIFICANTLY WITH THE
SYSTEMS APPROACH. GFS40 INDICATED 7H WINDS UP TO 50 KTS ACROSS
EXTREME NORTHEAST UTAH LATE THIS AFTERNOON/EARLY THIS EVENING
THOUGH THE NAM12 WAS MORE SUBDUED WITH PEAK 7H WINDS NEAR 40 KTS.
REGARDLESS OF WHICH MODEL IS FAVORED...IT SHOULD BE SUFFICIENTLY
WINDY TO WARRANT A WIND ADVISORY FOR MUCH OF EASTERN UTAH AND
EXTREME NORTHWEST COLORADO WHICH WILL BE ISSUED WITH THIS PACKAGE.
IN ADDITION...THE STRONG WINDS COMBINED WITH LOW RELATIVE
HUMIDITY AND DRY FUELS WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS. SEE THE FIRE WEATHER SECTION BELOW AND THE RED FLAG
WARNINGS ALREADY IN PLACE FOR FURTHER DETAILS.
DRIER AIR WILL SWEEP OVER THE REGION FROM THE SOUTHWEST AHEAD OF
THE TROUGH RELEGATING ANY CHANCE FOR SHOWERS AND THUNDERSTORMS TO
THE DIVIDE MOUNTAINS THIS AFTERNOON. NAM BUFR DATA SUGGESTS PW
VALUES WILL FALL DURING THE DAY SO EXPECT STORMS WILL CONTINUE TO
BE HIGH BASED...PRODUCING MORE WIND THAN RAIN.
7H TEMPS AHEAD OF THE TROUGH REMAIN SIMILARLY WARM WHEN COMPARED
TO YESTERDAY SO FOUND THE COOLER GUIDANCE NUMBERS PUZZLING.
CONSEQUENTLY...BOOSTED HIGHS A DEGREE OR TWO ABOVE MOS NUMBERS
FOR MOST AREAS AND VERY CLOSE TO PERSISTENCE.
TUESDAY NIGHT-THURSDAY: THE MODELS SHOW THE COOL FRONT REACHING
OUR WESTERN EDGE BY 6 PM MDT TUE...THEN SWEEPING OVER THE NORTHERN
ZONES BY MIDNIGHT. THE SOUTHERN TAIL OF THE FRONT WILL QUICKLY
WEAKEN LATE IN THE EVENING...THEN SPREAD ACROSS THE SOUTHERN HALF
OF THE AREA OVERNIGHT. WINDS WILL BEGIN TO DIMINISH AREA-WIDE BY
SUNSET. HOWEVER AS THE WEAKENING FRONT PROGRESSES ACROSS THE
CWA...AREAS WILL REMAIN MIXED AND GUSTY AHEAD OF IT...WITH
INCREASING STABILITY IN ITS WAKE. COOLER NIGHTTIME TEMPERATURES
ARE EXPECTED...ESPECIALLY OVER THE NORTH.
THE FLOW QUICKLY BECOMES SOUTHWEST AGAIN BY EARLY WED AS A LONG WAVE
TROUGH REMAINS OVER THE WEST COAST OF NORTH AMERICA. HOWEVER A MORE
RELAXED FLOW IS EXPECTED AS THE NEXT STRENGTHENING LOW PRESSURE
CENTER STAYS OFF THE WA/BC COAST THROUGH THU.
IN THE WAKE OF THE COOL FRONT...THE DIP IN TEMPERATURES WILL BE
SHARPEST OVER THE NORTH WITH HIGHS ON WED 10-15 DEGREES COOLER THAN
TUE'S READINGS. OTHER AREAS WILL SEE A MORE MODEST COOLING WITH THE
SOUTHERN EDGE ONLY DROPPING AROUND 3-5 DEGREES. THEN ON THU THE
WARM UP WILL ALSO BE MORE PRONOUNCED OVER THE NORTH...BUT TEMPS WILL
STILL LAG BEHIND NUMBERS SEEN EARLY IN THE WEEK.
.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
ISSUED AT 353 AM MDT TUE JUN 5 2012
THE GFS AND ECMWF-HIRES WERE IN VERY GOOD AGREEMENT THROUGH THE
WEEKEND AND INTO EARLY NEXT WEEK. BOTH MOVE A DEEP CLOSED LOW
ONSHORE OVER THE PACIFIC NORTHWEST EARLY FRIDAY THEN EASTWARD OVER
THE NORTHWESTERN U.S SATURDAY. AS THE SYSTEM MOVES ONSHORE DRY
SOUTHWEST FLOW WILL INCREASE AHEAD OF COLD FRONT WHICH IS EXPECTED
TO MOVE TO JUST NORTHWEST OF THE CWFA BOUNDARY BY 00Z SUNDAY.
GIVEN A CONTINUED LACK OF MOISTURE IN THE SOUTHWEST FLOW THERE IS
A GOOD CHANCE THAT CRITICAL FIRE WEATHER CONDITIONS COULD DEVELOP
AS EARLY AS FRIDAY...BECOMING MORE LIKELY SATURDAY AFTERNOON.
MODELS INDICATED THE COLD FRONT WILL SWEEP SOUTHWARD ACROSS THE
AREA SUNDAY NIGHT INTO MONDAY. AS HAS BEEN THE CASE WITH RECENT
STORMS...THE FRONTS PASSAGE IS EXPECTED TO BE DRY PROVIDING LITTLE
RELIEF TO THE ONGOING DROUGHT BUT SOME RELIEF FROM THE
UNSEASONABLE WARMTH.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 353 AM MDT TUE JUN 5 2012
EXPECT WINDS TO INCREASE ACROSS THE REGION DURING THE DAY AS A
DISTURBANCE AND ITS ASSOCIATED COLD FRONT APPROACH NORTHEAST
UTAH THIS AFTERNOON...CONTINUING ACROSS NORTHWEST COLORADO THIS
EVENING. PRE-FRONTAL WINDS WILL BE QUITE STRONG OVER EASTERN UTAH
AND EXTREME NORTHWEST COLORADO WITH SUSTAINED WINDS OF 25 TO 35
MPH AND WIND GUSTS NEAR 50 MPH...APPROACHING 60 MPH OVER THE
EASTERN UINTA MOUNTAINS AND THE TAVAPUTS PLATEAU. WINDS TO THE
EAST WILL BE LESS INTENSE...THOUGH STILL BREEZY AND CAPABLE OF
GENERATING SIGNIFICANT MECHANICAL TURBULENCE.
THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL SWEEP ACROSS
NORTHEAST UTAH AND NORTHWEST COLORADO WITHOUT GENERATING ANY
SHOWERS OR THUNDERSTORMS. HOWEVER...A FEW HIGH BASED STORMS ARE
EXPECTED OVER THE MOUNTAINS ALONG THE CONTINENTAL DIVIDE RESULTING
IN STRONG OUTFLOW WINDS AND BRIEF MOUNTAIN OBSCURATIONS.
OTHERWISE...EXPECT VFR CIGS AND VSBY TO BE THE RULE OVER EASTERN
UTAH AND WESTERN COLORADO THROUGH THE NEXT 24 HOURS.
&&
.FIRE WEATHER...
ISSUED AT 450 PM MDT MON JUNE 2012
UPDATED TO INCLUDE UT FIRE ZONES 486 AND 487 WHOSE FUELS WERE
UPDATED TO CRITICAL LATE THIS AFTERNOON. ZONES INCLUDED IN THE
RED FLAG WARNING FOR TUE ARE COLORADO...200-201-202-203-207-
290-292-293...AND IN UTAH 483-484-486-487.
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP TUESDAY
MORNING AND LAST INTO THE EVENING. CONTINUED VERY WARM AND DRY
CONDITIONS WILL COMBINE WITH INCREASING SOUTHWEST WINDS ACROSS NE
UTAH AND MUCH OF WESTERN COLORADO. THE STRONGEST WINDS ARE
EXPECTED IN EASTERN UTAH AND FAR WESTERN COLORADO. BUT ISOLATED
AFTERNOON SHOWERS AND THUNDERSTORMS MAY DEVELOP OVER THE EASTERN
PORTION OF THE AREA...NEAR AND ALONG THE CONTINENTAL DIVIDE.
THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE ERRATIC WIND GUSTS
AND DRY LIGHTNING.
AFTER A COOL DOWN AND LESS WIND ON WEDNESDAY...GUSTY SOUTHWEST
WINDS WILL RETURN FRIDAY AND INTO THE WEEKEND. ABOVE NORMAL
TEMPERATURES AND LOW HUMIDITY WILL ALSO CONTINUE FOR FRIDAY
THROUGH SUNDAY. THE STRONGEST WINDS ARE EXPECTED ACROSS NE UTAH
AND NW COLORADO.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM MDT THIS
EVENING FOR COZ200>203-207-290-292-293.
WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
COZ001.
UT...RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM MDT THIS
EVENING FOR UTZ483-484-486-487.
WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
UTZ023>025-027-029.
&&
SHORT TERM...NL/ELH
LONG TERM...NL
AVIATION...NL
FIRE WEATHER...MC/CCHazardous weather outlook, Jun 4, 4:44 AM MDT, 23 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 444 AM MDT MON JUN 4 2012 COZ001>014-017>023-UTZ022>025-027>029-051045- LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS- UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS- UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS- EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT- LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES- 444 AM MDT MON JUN 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS...MAINLY OVER THE HIGHER TERRAIN NEAR THE CONTINENTAL DIVIDE WILL DIMINISH THIS EVENING. MOST OF THESE STORMS WILL PRODUCE LITTLE OR NO RAIN...THOUGH THEY WILL GENERATE DANGEROUS LIGHTNING AND GUSTY OUTFLOW WINDS. HOT TEMPERATURES...GUSTY WINDS...LOW AFTERNOON HUMIDITY AND DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS IN SOUTHEAST UTAH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS MUCH OF EASTERN UTAH AND WESTERN COLORADO TUESDAY AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE CONTINENTAL DIVIDE TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TGJT
Nearby
Wind Advisories in Colorado, 2012Wind Advisories in Utah, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.